Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 47, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2016, 5:24 PM EDT for Franklin County, Johnston County, Wake County, North Carolina. It was in force for 51 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 5:24 PM EDT (21:24 UTC)
- Expired
- Apr 28, 2016, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 17 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:27 PM EDT | HAIL 0.5 | Apex, NC | SPOTTER REPORTED 1/2 INCH HAIL IN APEX |
| Apr 28, 5:30 PM EDT | HAIL 0.5 | 1 W Lake Wheeler, NC | SPOTTER REPORTED 1/2 INCH HAIL IN RALEIGH NEAR LAKE WHEELER. |
| Apr 28, 5:30 PM EDT | HAIL 0.5 | 1 Wsw Lake Wheeler, NC | SPOTTER REPORTED 1/2 INCH HAIL IN RALEIGH NEAR LAKE WHEELER. |
| Apr 28, 5:38 PM EDT | TSTM WND DMG | 2 Se Cary, NC | A FEW TREES DOWN NEAR HILLSBOROUGH STREET AND BLUE RIDGE ROAD. |
| Apr 28, 5:53 PM EDT | HAIL 0.5 | 4 Ene Raleigh, NC | NEAR INTERSECTION OF OLD WAKE FOREST ROAD AND FOREST OAKS ROAD |
| Apr 28, 5:53 PM EDT | HAIL 0.5 | 4 Nne Raleigh, NC | NEAR INTERSECTION OF OLD WAKE FOREST ROAD AND FOREST OAKS ROAD |
| Apr 28, 6:05 PM EDT | TSTM WND DMG | 3 E Rolesville, NC | NUMEROUS LARGE TREES DOWN AND 1/2 DOLLAR SIZE HAIL. |
| Apr 28, 6:07 PM EDT | TSTM WND DMG | 6 E Rolesville, NC | TREE UPROOTED AND BLOWN ON TO A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
986
WUUS52 KRAH 282124
SVRRAH
NCC069-101-183-282215-
/O.NEW.KRAH.SV.W.0047.160428T2124Z-160428T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 524 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARY...MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...CLAYTON...
ZEBULON...RDU INTERNATIONAL...APEX AND HOLLY SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3608 7843 3579 7825 3577 7825 3577 7824
3575 7823 3575 7822 3567 7817 3553 7875
3578 7893
TIME...MOT...LOC 2124Z 240DEG 49KT 3573 7875
HAIL...1.25IN
WIND...60MPH
$$
GIH4 follow-up statements
932
WWUS52 KRAH 282146
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT THU APR 28 2016
NCC069-101-183-282215-
/O.CON.KRAH.SV.W.0047.000000T0000Z-160428T2215Z/
JOHNSTON NC-WAKE NC-FRANKLIN NC-
546 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN JOHNSTON...WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF
ZEBULON...OR 13 MILES EAST OF RALEIGH...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...CLAYTON...ZEBULON...MORRISVILLE...
KNIGHTDALE...WENDELL AND ROLESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3608 7843 3579 7825 3577 7825 3577 7824
3575 7823 3575 7822 3567 7817 3557 7866
3582 7886
TIME...MOT...LOC 2146Z 240DEG 49KT 3588 7843
HAIL...1.00IN
WIND...60MPH
$$
GIH683
WWUS52 KRAH 282151
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT THU APR 28 2016
NCC069-101-183-282215-
/O.CON.KRAH.SV.W.0047.000000T0000Z-160428T2215Z/
JOHNSTON NC-WAKE NC-FRANKLIN NC-
551 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN JOHNSTON...EASTERN WAKE AND SOUTHWESTERN FRANKLIN
COUNTIES...
AT 550 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RALEIGH...MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEGETATION IS EXPECTED. EXPECT WIND DAMAGE
TO HOUSE SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...WENDELL...
ROLESVILLE...YOUNGSVILLE AND FLOWERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3608 7843 3579 7825 3577 7825 3577 7824
3575 7823 3575 7822 3567 7817 3560 7855
3589 7874
TIME...MOT...LOC 2150Z 238DEG 39KT 3582 7857
HAIL...1.00IN
WIND...60MPH
$$
WSS386
WWUS52 KRAH 282204
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT THU APR 28 2016
NCC101-282214-
/O.CAN.KRAH.SV.W.0047.000000T0000Z-160428T2215Z/
JOHNSTON NC-
604 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3581 7826 3571 7850 3596 7863 3608 7843
TIME...MOT...LOC 2204Z 240DEG 49KT 3592 7836
$$
NCC069-183-282215-
/O.CON.KRAH.SV.W.0047.000000T0000Z-160428T2215Z/
WAKE NC-FRANKLIN NC-
604 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUNN...OR 13
MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...ZEBULON...KNIGHTDALE...WENDELL...ROLESVILLE...
YOUNGSVILLE AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3581 7826 3571 7850 3596 7863 3608 7843
TIME...MOT...LOC 2204Z 240DEG 49KT 3592 7836
HAIL...1.00IN
WIND...60MPH
$$
GIH967
WWUS52 KRAH 282204 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT THU APR 28 2016
NCC101-282213-
/O.CAN.KRAH.SV.W.0047.000000T0000Z-160428T2215Z/
JOHNSTON NC-
604 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FORROUGHLY THE NORTHERN HALF OF CENTRAL NORTH CAROLINA.
LAT...LON 3608 7843 3587 7830 3581 7828 3580 7829
3580 7830 3578 7833 3577 7834 3574 7839
3571 7847 3586 7865
TIME...MOT...LOC 2203Z 239DEG 30KT 3588 7845
$$
NCC069-183-282215-
/O.CON.KRAH.SV.W.0047.000000T0000Z-160428T2215Z/
WAKE NC-FRANKLIN NC-
604 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 603 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF
WAKE FOREST...OR 12 MILES EAST OF RALEIGH...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEGETATION IS EXPECTED. EXPECT WIND DAMAGE
TO HOUSE SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...ZEBULON...KNIGHTDALE...WENDELL...ROLESVILLE AND
YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS LIKELY PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3608 7843 3587 7830 3581 7828 3580 7829
3580 7830 3578 7833 3577 7834 3574 7839
3571 7847 3586 7865
TIME...MOT...LOC 2203Z 239DEG 30KT 3588 7845
HAIL...1.25IN
WIND...60MPH
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 28, 3:40 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT THU APR 28 2016 .SYNOPSIS...A FRONTAL ZONE WILL REMAIN STALLED TO THE NORTH AND NORTHEAST OF CENTRAL NORTH CAROLINA THROUGH TONIGHT. THE FRONT WILL SAG SOUTH INTO THE REGION AS A BACK DOOR COLD FRONT FRIDAY NIGHT AND WILL QUICKLY RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY AND SATURDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 250 PM THURSDAY... CURRENTLY CENTRAL NC IS CURRENTLY IN A CONVECTIVE LULL...OWING TO PRONOUNCED DRYING AND SUBSIDENCE IN THE WAKE OF THE MID/UPPER LEVEL SHEAR AXIS THAT CROSSED AREA THIS MORNING. HOWEVER WARM SECTOR DESTABILIZATION OF 1500-2000 J/KG MLCAPE...ALONG THE QUASI- STATIONARY BOUNDARY EXTENDING ACROSS SOUTHERN VA/NORTHEAST NC SHOULD PROVIDE SUFFICIENT LIFT TO INITIATE CONVECTION OVER THE NEXT FEW HOURS...WITH ADDITIONAL DOWNSTREAM STORM DEVELOPMENT AS A RESULT OF OUTFLOW BOUNDARY INTERACTIONS. WILL KEEP POPS IN THE LIKELY TO GOOD CHANCE RANGES...HIGHEST ACROSS THE NORTH NEAR THE FRONT. STRENGTHENING WESTERLY H5 FLOW WILL IMPROVE SHEAR VALUES TO 35 TO 40KTS...FAVORABLE FOR MULTICELLS WITH ONE OR TWO SEVERE CLUSTERS POSSIBLE. MAIN THREAT WILL DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. PRECIP CHANCES ARE EXPECTED TO GRADUALLY DECREASE FROM WEST-EAST TONIGHT AS THE STORMS PUSH EAST AND OUT OF THE AREA AS DRIER AIR SPREADS INTO THE AREA FROM THE WEST. LOWS TONIGHT RANGING FROM NEAR 60 NORTH TO MID 60S SE. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT /... AS OF 300 PM THURSDAY... DOMINATED BY WEST-NORTHWESTERLY FLOW ALOFT AND RISING HEIGHTS/WARMING TEMPERATURES ALOFT AS SHORTWAVE RIDGING RE-EXERTS ITSELF BACK OVER THE AREA...A DRY AND STABLE AIRMASS WILL PRECLUDE ANY RAIN/CONVECTIVE CHANCES ON FRIDAY AS THE FRONT REMAINS STALLED ACROSS THE AREA. HIGHS TOMORROW WILL BE SIMILAR TO TODAY...RANGING FROM UPPER 70S NE TO MID 80S SOUTH. THE FRONT IS FINALLY FORECAST TO SLIP SLOWLY SOUTH FRIDAY EVENING... BUT NOT TOO FAR SOUTH...THIS TIME PROGGED TO BRIEFLY STALL ALONG THE NC/SC STATE LINE ON SATURDAY. SLIGHTLY COOLER WITH LOWS IN THE LOWER TO MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 340 PM THURSDAY... A BROAD UPPER LEVEL TROUGH WILL INITIALLY COVER THE LOWER 48 SATURDAY. THIS WILL TRANSITION TO AN AMPLIFIED RIDGE OVER THE WESTERN U.S. AND AN TROUGH OVER THE EASTERN U.S. FORECAST CONFIDENCE IS LOWER THAN NORMAL DUE TO THIS TRANSITION AS MODELS USUALLY HAVING DIFFICULTY RESOLVING WHICH PARTICULAR S/W WILL CAUSE AN ENHANCED CHANCE OF PRECIP TO A GIVEN REGION. SINCE WEDNESDAY...THE MODELS HAVE SPED UP THE RETURN FLOW OF MOISTURE INTO CENTRAL NC SATURDAY INTO SATURDAY NIGHT AS THE S/W RIDGE SCOOTS QUICKLY EAST SATURDAY MORNING. THIS LOW LEVEL WARM AIR ADVECTION COUPLED WITH A SERIES OF DISTURBANCES ALOFT WILL INCREASE RAIN CHANCES SW-NE ACROSS CENTRAL NC SATURDAY AFTERNOON INTO SATURDAY NIGHT. WHILE A SHORT-LIVED HYBRID/INSITU DAMMING EVENT MAY OCCUR SATURDAY AFTERNOON-SATURDAY EVENING... MODEL GUIDANCE NOW SUGGESTING THAT A WARM FRONT WILL LIFT ACROSS THE AREA SATURDAY NIGHT...PLACING CENTRAL NC SOLIDLY IN THE WARM SECTOR ON SUNDAY. THUS HAVE ADJUSTED MAX TEMPS UP SEVERAL DEGREES FROM EARLIER FORECAST AND BACKED SFC WINDS TO A SWLY DIRECTION. S/W IN THE NORTHERN STREAM WILL DRAG A WEAK COLD FRONT ACROSS CENTRAL NC LATE MONDAY AND MONDAY NIGHT...BRINGING ANOTHER THREAT FIR SCATTERED CONVECTION. NELY LOW LEVEL FLOW WILL ADVECT A COOLER AND MORE STABLE AIR MASS TUESDAY LEADING TO PLENTY OF CLOUD COVER AND COOLER DAYTIME TEMPS. -WSS AMPLIFYING RIDGE OVER THE WESTERN CONUS WILL ALLOW FOR A DIGGING TROUGH OVER THE EASTERN CONUS WITH A DEVELOPING UPPER LEVEL FEATURE TO OUR SOUTH. GFS SHOWS A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER PORTIONS OF NORTHERN FL ON TUE AFTERNOON. ECMWF SHOWS A MUCH STRONGER BUT MUCH SLOWER DEVELOPING DISTURBANCE OVER THE MS VALLEY. WITH THE CURRENT PATTERN AND SLOW MOVEMENT OF THE ECMWF... THE GFS SEEMS TO BE THE MORE REALISTIC SOLUTION AT THIS TIME ALTHOUGH CONFIDENCE IS LOW. THE LOW WILL LIKELY DEVELOP AND MOVE NORTHWARD ALONG THE COAST FOR WED NIGHT INTO THU. GUIDANCE SUGGESTS EASTERLY AND NORTHEASTERLY WINDS IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM. THE WEATHER PATTERN ASSOCIATED WITH THIS LOW COULD BRING SOME ISENTROPIC UPGLIDE ALONG WITH INCREASE RAIN CHANCES FOR WED NIGHT AND INTO THU MORNING WITH POPS TAPERING OFF AS THE DISTURBANCE MOVES NORTHEASTWARD. TEMPS ARE CURRENTLY FORECASTED TO BE 5 TO 8 BELOW CLIMO ON WED WITH INCREASING CLOUD COVER AND MOISTURE ADVECTION OFF OF THE ATLANTIC. THE COLD AIR ADVECTION ASSOCIATED WITH THIS COULD BE LIGHT ENOUGH TO ALLOW FOR TEMPERATURES TO GET CLOSER TO CLIMO. CLOUD COVER COULD LIMIT THE CURRENT FORECAST LOWS... HOWEVER GFS SUGGESTS LOW LEVEL COLD AIR ADVECTION CONTINUING WED NIGHT. -JLB && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1PM THURSDAY... 24-HOUR TAF PERIOD: STRONG DAYTIME HEATING AND RESULTANT DESTABILIZATION IN THE WARM SECTOR JUST SOUTH OF THE QUASI-STATIONARY FRONTAL ZONE ACROSS NORTHEAST NC WILL SUPPORT SCATTERED THIS AFTERNOON AND EVENING. A FEW OF THE STORMS HAVE THE POTENTIAL TO REACH SEVERE LIMITS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THOUGH CONFIDENCE IN TIMING/LOCATION IS LOWER THAN AVERAGE...EXPECT THAT NORTHERN TERMINALS ARE MORE LIKELY TO BE AFFECTED BY THE STRONGEST STORMS. AS THE STORMS MOVE EAST OF THE AREA...AREAS OF STRATUS AND/OR FOG WILL BE POSSIBLE EARLY FRIDAY MORNING(06 TO 12Z)...ESPECIALLY IN AREAS THAT RECEIVE SUBSTANTIAL RAINFALL. ANY LOW CLOUDS/STRATUS SHOULD LIFT TO VFR BY MID MORNING WITH DRY VFR CONDITIONS EXPECTED THE REMAINDER OF THE DAY WITH THE STALLED FRONT FINALLY FORECAST TO PUSH SOUTH OF THE AREA FRIDAY EVENING. LOOKING AHEAD: THE FRONT TO OUR SOUTH WILL QUICKLY RETURN AS A WARM FRONT ON SATURDAY...BRINGING THE CHANCE OF SHOWERS AND SUB-VFR CEILINGS ON SATURDAY. WARM AND MOIST AIR ADVECTION IN ADVANCE OF A SLOWING MOVING COLD FRONT FROM THE WEST WILL RESULT IN ADVERSE AVIATION CONDITIONS WITH RAIN SHOWERS SUNDAY THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...WSS/JLB AVIATION...CBL
Hazardous weather outlook, Apr 28, 4:23 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 423 PM EDT THU APR 28 2016 NCZ007>011-021>028-038>043-076>078-291100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-LEE-HARNETT-WAYNE- 423 PM EDT THU APR 28 2016 ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING...ESPECIALLY ALONG AND NORTH OF HIGHWAY 64. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ073>075-083>086-088-089-291100- STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 423 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 3:02 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT THU APR 28 2016 NCZ021-022-038-039-281945- GUILFORD NC-RANDOLPH NC-DAVIDSON NC-FORSYTH NC- 302 PM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN GUILFORD...NORTHWESTERN RANDOLPH...NORTHEASTERN DAVIDSON AND SOUTHEASTERN FORSYTH COUNTIES UNTIL 345 PM EDT... AT 301 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINSTON-SALEM...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...WINSTON-SALEM...HIGH POINT...THOMASVILLE...KERNERSVILLE... ARCHDALE...TRINITY...PLEASANT GARDEN...JAMESTOWN AND RANDLEMAN REGIONAL RESERVIOR MARINA. LAT...LON 3592 8027 3608 8027 3615 7976 3585 7978 TIME...MOT...LOC 1901Z 265DEG 18KT 3601 8023 GIH
Special weather statement, Apr 28, 3:22 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT THU APR 28 2016
NCZ022-039-282000-
GUILFORD NC-RANDOLPH NC-
322 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
GUILFORD AND NORTHERN RANDOLPH COUNTIES UNTIL 400 PM EDT...
AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHEBORO...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY...
RANDLEMAN REGIONAL RESERVOIR MARINA... AND CLIMAX.
LAT...LON 3566 7989 3581 8000 3597 7966 3589 7955
3573 7955
TIME...MOT...LOC 1922Z 233DEG 22KT 3577 7990
GIHSpecial weather statement, Apr 28, 4:12 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT THU APR 28 2016
NCZ022>024-282100-
GUILFORD NC-ORANGE NC-ALAMANCE NC-
412 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
GUILFORD...WESTERN ORANGE AND ALAMANCE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF ELON COLLEGE...OR 11 MILES SOUTHWEST OF BURLINGTON...
MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...CARRBORO...MEBANE...ELON COLLEGE...GIBSONVILLE...HAW
RIVER...SWEPSONVILLE...ALAMANCE AND LAKE GUILFORD MACKINTOSH MARINA.
LAT...LON 3624 7923 3592 7910 3586 7954 3590 7954
3591 7965 3603 7971
TIME...MOT...LOC 2012Z 245DEG 33KT 3597 7958
GIHSpecial weather statement, Apr 28, 5:02 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT THU APR 28 2016
NCZ040>042-282200-
JOHNSTON NC-WAKE NC-CHATHAM NC-
502 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
JOHNSTON...WAKE AND SOUTHEASTERN CHATHAM COUNTIES UNTIL 600 PM EDT...
AT 501 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF FUQUAY-VARINA...OR 11 MILES SOUTHEAST OF PITTSBORO...
MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...CLAYTON...RDU INTERNATIONAL...
APEX...HOLLY SPRINGS...MORRISVILLE AND KNIGHTDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL
AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND
WIND. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION
BEFORE RESUMING OUTDOOR ACTIVITY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3563 7838 3556 7884 3558 7891 3554 7895
3554 7897 3568 7915 3599 7863
TIME...MOT...LOC 2101Z 246DEG 32KT 3564 7899
GIHSpecial weather statement, Apr 28, 5:17 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT THU APR 28 2016
NCZ042-077-088-089-282215-
JOHNSTON NC-CUMBERLAND NC-HARNETT NC-SAMPSON NC-
517 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
JOHNSTON...NORTHERN CUMBERLAND...SOUTHERN HARNETT AND NORTHWESTERN
SAMPSON COUNTIES UNTIL 615 PM EDT...
AT 516 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF POPE AFB...OR 9 MILES NORTH OF FORT BRAGG...MOVING EAST
AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...DUNN...BENSON...GODWIN...POPE AFB...SPRING LAKE...ERWIN...
COATS...FOUR OAKS AND NEWTON GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3519 7910 3520 7911 3537 7911 3548 7828
3530 7829 3529 7830 3528 7829 3504 7831
TIME...MOT...LOC 2116Z 270DEG 31KT 3528 7901
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:18 AM EDT | Areal Flood Advisory | RAH | Durham, Edgecombe, Franklin, Granville, Halifax, Nash and 4 more | 2 hr |
| Apr 28, 3:02 PM EDT | Special Weather Statement | RAH | Guilford | 43 min |
| Apr 28, 3:22 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| Apr 28, 4:12 PM EDT | Special Weather Statement | RAH | Alamance | 48 min |
| Apr 28, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 41 min |
| Apr 28, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 24 min |
| Apr 28, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 60 min |
| Apr 28, 5:02 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Apr 28, 5:17 PM EDT | Special Weather Statement | RAH | Harnett | 58 min |
| Apr 28, 5:33 PM EDT | Special Weather Statement | RAH | Davidson | 42 min |
| Apr 28, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Forsyth, Guilford, Orange | 55 min |
| Apr 28, 5:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 48 min |
| Apr 28, 5:54 PM EDT | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Apr 28, 5:54 PM EDT | Special Weather Statement | RAH | Person | 51 min |
| Apr 28, 5:55 PM EDT | Special Weather Statement | RAH | Davidson | 65 min |
| Apr 28, 6:13 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 32 min |
| Apr 28, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 44 min |
| Apr 28, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 42 min |
| Apr 28, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 40 min |
| Apr 28, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| Apr 28, 6:57 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Guilford, Orange | 2 hr |
| Apr 28, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 48 min |
| Apr 28, 7:03 PM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Apr 28, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 37 min |
| Apr 28, 7:20 PM EDT | Special Weather Statement | RAH | Granville, Vance | 40 min |
| Apr 28, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 22 min |
| Apr 28, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 49 min |
| Apr 28, 7:42 PM EDT | Special Weather Statement | RAH | Wake | 48 min |
| Apr 28, 7:55 PM EDT | Special Weather Statement | RAH | Edgecombe | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.